Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 13, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at May 23, 2021, 2:14 PM MDT for 5 counties in Montana. It took effect at May 24, 2021, 9:00 AM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 2:14 PM MDT (20:14 UTC)
- In effect from
- May 24, 2021, 9:00 AM MDT
- Expired
- May 25, 2021, 6:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS75 KGGW 232014 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 214 PM MDT Sun May 23 2021 MTZ016-017-021>023-240415- /O.NEW.KGGW.LW.Y.0013.210524T1500Z-210525T0600Z/ /O.CON.KGGW.LW.Y.0012.000000T0000Z-210524T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 214 PM MDT Sun May 23 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR FORT PECK LAKE... * WHAT...For the first Lake Wind Advisory, East winds 5 to 15 mph with gusts up to 30 mph. For the second Lake Wind Advisory, West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Fort Peck Lake. * WHEN...For the first Lake Wind Advisory, until 9 PM MDT this evening. For the second Lake Wind Advisory, from 9 AM Monday to midnight MDT Monday night. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
4 follow-up statements
252 WWUS75 KGGW 240849 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 249 AM MDT Mon May 24 2021 MTZ016-017-021>023-250600- /O.CON.KGGW.LW.Y.0013.210524T1500Z-210525T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 249 AM MDT Mon May 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 9 AM this morning to midnight MDT tonight. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
221 WWUS75 KGGW 241914 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 114 PM MDT Mon May 24 2021 MTZ016-017-021>023-251200- /O.EXT.KGGW.LW.Y.0013.000000T0000Z-210526T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 114 PM MDT Mon May 24 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT TUESDAY FOR FORT PECK LAKE... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph through this evening, then to 40 mph Tuesday. * WHERE...Fort Peck Lake. * WHEN...Until 6 PM MDT Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
586 WWUS75 KGGW 250905 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 305 AM MDT Tue May 25 2021 MTZ016-017-021>023-260000- /O.CON.KGGW.LW.Y.0013.000000T0000Z-210526T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 305 AM MDT Tue May 25 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph. * WHERE...Fort Peck Lake. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
391 WWUS75 KGGW 260018 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 618 PM MDT Tue May 25 2021 MTZ016-017-021>023-260130- /O.EXP.KGGW.LW.Y.0013.000000T0000Z-210526T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 618 PM MDT Tue May 25 2021 ...LAKE WIND ADVISORY HAS EXPIRED... Winds will continue to die down through the evening hours. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at May 23, 3:23 AM MDT, 10 hours 51 minutes earlier.
Area forecast discussion, May 23, 3:23 AM MDT, 10 hours 51 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 323 AM MDT Sun May 23 2021 .DISCUSSION... A low pressure system is moving north into Montana, bringing another batch of rain to Central Montana and far eastern Montana and the Dakotas. The low track is expected to be a little more west, riding up the Rocky Mountain Front into Alberta and Saskatchewan by Monday morning. The shift west will place a significant dry slot jutting into NE MT. Areas within this dry slot may see less than a tenth over the duration. Higher confidence lies to the west having higher amounts of precipitation, anywhere from a couple tenths to a half inch near the Little Rockies. Expect scattered thunderstorms throughout the region. To the east towards North Dakota, similar rainfall totals are possible as a band of moisture wraps into the low. Residual rain may fall into Monday morning to the north and western portions of the CWA as precipitation wraps around the low on its journey north. Thunderstorms could become marginally severe east of a line from Opheim to Glasgow to Jordan with the primarily threats being lightning and damaging winds. The addition of a large hail is possible in the strongest storms southeast of the Yellowstone River Valley towards South Dakota. Monday into Tuesday will be windier. Low to midlevel winds in the models are peak to 45 kts. Higher terrain could see higher gusts briefly as some models in the GFS and NAM have a few 50 to 55 kt wind speeds associated with a jet streak that develops as the sun begins to set Monday night, but confidence is low on how much above 50kts will occur on the surface. Ensembles seem solid on the 40 to 50 kt gusts. Will need to make considerations for a High Wind Watch but at this time, it is too uncertain. A Lake Wind Advisory is currently issued for Sunday, but will likely need one for Monday as well. Midweek and beyond, a progressive pattern of alternating troughs and ridges will keep periods of showers and thunderstorms throughout the week, with daily temperatures returning towards normal levels. Rux && .AVIATION... FLIGHT CATEGORY: MVFR - IFR WINDS: Easterly winds will increase to 15 to 20 kts during the day with gusts 25 to 30kts. Winds rotate to the south then west Sunday nighht into Monday. LLWS is possible Monday morning. SYNOPSIS: Cloudy skies with mainly MVFR until the next storm system moves north Sunday morning. Ceilings are expected to lower into IFR once precipitation begins today. Rain showers and thunderstorms are expected this afternoon with some becoming strong or severe, especially towards the Yellowstone River Valley area. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.